Alert archive / California / Wind Advisories in 2008

Wind Advisory 26, NWS Sacramento, CA

November 3, 2008

NWS Sacramento, CA issued this wind advisory at Nov 3, 2008, 1:52 PM PST. It took effect at Nov 3, 2008, 2:00 PM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2008, 1:52 PM PST (21:52 UTC)
In effect from
Nov 3, 2008, 2:00 PM PST
Expired
Nov 3, 2008, 6:00 PM PST
In force
4 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 032152
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
152 PM PST MON NOV 3 2008


CAZ015-040200-
/O.NEW.KSTO.WI.Y.0026.081103T2200Z-081104T0200Z/
NORTHERN SACRAMENTO VALLEY-
152 PM PST MON NOV 3 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

A FAST MOVING COLD FRONT WILL BRING GUSTY SOUTH TO SOUTHEAST WINDS
TO THE NORTHERN SACRAMENTO VALLEY THROUGH THE EARLY EVENING.
SUSTAINED SOUTH WINDS AROUND 25 MPH WILL BE POSSIBLE...WITH SOME
LOCAL GUSTS UP TO 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

PALMER
1 follow-up statement
000 
WWUS76 KSTO 040150
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
550 PM PST MON NOV 3 2008


CAZ015-040300-
/O.EXP.KSTO.WI.Y.0026.000000T0000Z-081104T0200Z/
NORTHERN SACRAMENTO VALLEY-
550 PM PST MON NOV 3 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON...

A POTENT FAST MOVING COLD FRONT IS PRODUCING STRONG GUSTY
SOUTHERLY WIND IN THE SACRAMENTO VALLEY AS IT MOVES THROUGH. WIND
IS EXPECTED TO DECREASE BELOW ADVISORY CRITERIA IN THE NORTHERN
SACRAMENTO VALLEY AFTER 6 PM. HOWEVER BREEZY CONDITIONS WILL
CONTINUE OVER THE NEXT SEVERAL HOURS. SOUTH TO SOUTHEAST WIND OF
15 TO 25 MPH WITH LOCAL GUSTS UP TO 35 MPH CAN BE EXPECTED. WIND IS
FORECAST TO GRADUALLY DECREASE AFTER 9 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 3, 10:00 AM PST, 3 hours 52 minutes earlier.

Area forecast discussion, Nov 3, 10:00 AM PST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1000 AM PST MON NOV 3 2008

.DISCUSSION...WATER VAPOR IMAGERY SHOWS A TROUGH OF LOW PRESSURE
JUST OFF THE NORTHERN CALIFORNIA COAST THIS MORNING...SENDING TWO
SEPARATE DISTURBANCES ACROSS THE REGION TODAY.  THIS FIRST OF WHICH
IS CURRENTLY MOVING ACROSS NORTHERN CALIFORNIA...WITH RADAR IMAGERY
SHOWING A BAND OF LIGHT PRECIPITATION EXTENDING FROM THE RENO AREA
BACK TO THE SOUTHWEST THROUGH STOCKTON...AND SANTA CRUZ.
THEREFORE...HAVE UPDATED THE FORECAST THIS MORNING TO INCLUDING
SCATTERED LIGHT SHOWERS ACROSS THE SOUTHERN PORTION OF THE WARNING
AREA.

THE SECONDARY SYSTEM WHICH IS JUST OFF THE NORTHWEST COAST THIS
MORNING IS THE MORE IMPRESSIVE COLD FRONT.  THIS COLD FRONT WILL
MOVE ACROSS THE REGION LATER THIS AFTERNOON AND EVENING...WITH THE
BRUNT OF THE PRECIPITATION REACHING THE SACRAMENTO AREA IN AND
AROUND THE AFTERNOON COMMUTE.  THIS SYSTEM IS TAPPING SOME BETTER
PWS THAN THIS FIRST WAVE...WITH VALUES RANGING BETWEEN AN INCH AND
1.25 INCHES.  ALTHOUGH THE FLOW IS NOT THE MOST CONDUCIVE TO
OPTIMIZE THE OROGRAPHICS...THE WILL BE SOME PRETTY GOOD DYNAMICS AND
INSTABILITY WITH THIS SYSTEM TO PRODUCE SOME HIGHER RAIN RATES.
THEREFORE...WILL CONTINUE TO MONITOR THIS SYSTEM AS IT MOVES ACROSS
THE REGION LATER TODAY FOR SOME LOCALIZED FLOODING DUE TO CLOGGED
DRAINS OR POTENTIAL DEBRIS FLOWS OVER THE BURN AREAS.  SOME LOCALLY
GUSTY WINDS WILL ALSO ACCOMPANY THE FRONT...WITH SOME GUSTS UP TO 30
MPH POSSIBLE IN THE VALLEY AND UP TO 40 MPH OVER THE MOUNTAINS .
SNOW LEVELS WILL BE LOWERING TODAY TO AROUND 6000 FEET AND THEN
LOWERING TO AROUND 5000 FEET TONIGHT...WHICH IS WHY A WINTER WEATHER
ADVISORY WILL GO INTO EFFECT AT 1 PM FOR THE SIERRA.  PALMER

&&

.AVIATION...RAIN SHOWERS AND MVFR/VFR CIGS HAVE SPREAD INTO THE
NORTHERN SACRAMENTO VALLEY AHEAD OF PACIFIC SYSTEM WHICH IS MOVING
ONSHORE. RAIN AND AREAS OF MVFR CIGS ARE EXPECTED TO SPREAD ACROSS
THE REST OF THE NORTHERN CENTRAL VALLEY TODAY AND INTO
TONIGHT...WITH SOUTHERLY WINDS PICKING UP SOME IN THE AFTERNOON.
SNOW IN THE NORTHERN SIERRA AND SOUTHERN CASCADES TODAY...WITH SNOW
LEVELS DROPPING FROM 6500 FEET TO BELOW 5000 FEET OVERNIGHT. GUSTS
TO 40 KTS POSSIBLE IN THE HIGHER MOUNTAINS. RAIN IN THE VALLEY WILL
GRADUALLY DIMINISH BY 12Z TUESDAY WITH LINGERING SHOWERS IN THE
MOUNTAINS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...WINTER WEATHER ADVISORY FOR SNOW FROM 1 PM THIS AFTERNOON TO 7 AM
   PST TUESDAY FOR WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS
   COUNTY/LASSEN PARK.

&&
Hazardous weather outlook, Nov 3, 4:40 AM PST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
440 AM PST MON NOV 3 2008

CAZ013>019-063-064-066>069-041500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
440 AM PST MON NOV 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

ANOTHER PACIFIC WEATHER SYSTEM WILL SPREAD PRECIPITATION ACROSS THE
INTERIOR OF NORTHERN CALIFORNIA TODAY. PERIODS OF HEAVY
PRECIPITATION WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING
AS THE COLD FRONT MOVES THROUGH. PRECIPITATION WILL TAPER OFF TO
SHOWERS LATER TONIGHT BEHIND THE COLD FRONT. UP TO A FOOT OF SNOW
WILL BE POSSIBLE AT THE HIGHER PASS LEVELS OF THE NORTHERN SIERRA BY
EARLY TUESDAY...AND COMBINED WITH BREEZY WINDS WILL CAUSE HAZARDOUS
TRAVEL CONDITIONS AT TIMES OVER THE PASSES OF INTERSTATE 80 AND
HIGHWAY 50.

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 4:00 AM PSTWinter Weather AdvisorySTO24 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.